I dont know if valerian will be helpful but you could try it
usually a slow taper done over several weeks is recommended for stopping a zxanax type med,
keep some on hand in case new problems start so you can get back to your old dose
the frequent taking of the tablets may have become a comforting ritual for you, you could tale vitamin tablets instead
Welcome to the Anxiety/Panic forum. I am Kitt.
IMO if you have been taking this med for 12 years it is your physician's responsibility to set up a weaning schedule and montior your progress.
I am weaning off a benzo and I am doing it under a pysician's supervision. I started in January. It is safer to do it slowly as you have been on it 12 years you don't have to break any record to get off.
Please discuss with your physician a slow wean process.
I wsh you the best. Stay with us and keep posting.
I got you beat, I have been on an antianxiety for 24 years and now a Dr. has told me it is not good for me. I should get off them. My thinking will be clearer.
Well I decided I would go for it to, and after 24 years it was scary at first but I am down to the equivilant of less than 1mg of Ativan and I had been on 4 mg for over a year. Before that I had taken Tranxene 3 times a day regularly.
I guess I will have to admit I was an adult and could have said I don't want to have to take these but I was scared to be without them ...............
I know you can do this and you have a right to be a bit miffed about the situation.
Best of luck to you. Keep posting.
Pancuronium is used for muscle relaxation and as an aid to intubation or ventilation. It does not have sedative or analgesic effects. I am sure they were giving you other drugs for anxiety IV during your hospital stay as your mind is fully alert on Pavulon but you cannot move any muscle in your body.
In your head you are scared to pieces therefore you should have received Ativan. You mentioned Morphine for pain and other drugs to help you not feel anxious should always be used.
Being on a ventilator is very traumatizing. I agree with you, it is not an experience you will forget but dealing with the med now IMHO appears to be a good move.
Hugs to you.
Debaser is right on switching to another benzo drug to wean from.
I am using Valium. I am at 8 mg of Valium now and when I started the weaning from Ativan I was on 40 mg of Valium.
It has been pretty smooth going, a few bumps but nothing I could not handle.
You will get it done, I support you completely.